# SDR CA981013014

- Difficulty date: September 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 172M
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Pump
- Condition: Failed
- Location: Oil System
- Part time: 1,785 hours
- Stage of operation: DE
- Nature of condition: J
- Precautionary procedure: E, A

## Discrepancy

(CAN) ON DESCENT, REDUCTION OF 300-500 RPM WAS FOLLOWED 20 SECONDS LATER BY THE ENGINE SEIZING.  AIRCRAFT LANDED SAFELY.  POST-FLIGHT INSPECTION FOUND THE OIL PUMP HAD FAILED.  THE ENGINE WAS A WRITE OFF;  BROKEN AND SEIZED RODS, BROKEN CRANKCASE, ETC.
